According to multiple articles I have read regarding oily skin, there is a hormone called dihydrotestosterone (DHT) which is ultimately responsible for stimulating the oil glands and causing excess sebum to be produced. I have extremely oily skin, and therefore assumed that the levels of DHT in my system were very high. I had a blood test done to confirm this, however the results were exactly the opposite of what I expected. According to the test my DHT is low, very low actually. The reading was 107.7 pg/mL. The test indicated that normal levels for someone like me (I am a healthy 35 year old male) should be somewhere in a range of 155 - 553 pg/mL. So I was wondering if my DHT level is really this low, then does it make any sense why my skin would be so oily? Would taking a prescription drug to try and lower my DHT even further be of any advantage at all? Is DHT even responsible for my oily skin in the first place, as all these articles would have me believe? If you have any opinion it would be greatly appreciated. Thank you very much.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.